Connect with others who understand.

sign up log in
About MyDepressionTeam

I'm Thinking Of Going On Antidepressants After Ten Years Of Having Depression, Should I Do It? What Should I Be Aware Of?

I'm Thinking Of Going On Antidepressants After Ten Years Of Having Depression, Should I Do It? What Should I Be Aware Of?

I'm going to the doctor today to get prescribed antidepressants, but I'm so scared. I hear really bad things about medication all the time. So what are people's experiences, and what should I be aware of? Do they always make you gain lots of weight? Because if that happens, I'll just have a new problem to deal with! I don't see the point to fixing one problem if I then have a new one!

A MyDepressionTeam Member said:

Discontinuation/withdrawal symptoms are a whole different thing. I think we mean different things when we say "addictive" :)

I've experienced discontinuation symptoms when I went off mirtazapine, and they were hellish. But the relief I got from it when I was taking it was well worth it. I'm glad I'm off them now, but I'm also glad I went on them in the first place because I needed them then!

posted over 3 years ago
A MyDepressionTeam Member said:

Anton, Just because it pissed you off doesn't mean it will another!!!!

It's simply not for everyone - Each to their own!

Anti-Depressants have helped me many ways. They take a while to work and they may not be the right ones for you and try something else. This is what I did and now I am taking Zoloft which has helped my depression AND Anxiety massively!

I would say try it! It has been 10 years so what have you got to lose?

posted over 3 years ago
A MyDepressionTeam Member said:

The mess I am taking don't have many negative side affects that my depression didn't provide me with already. It may take some trial and error with mess to find the right one for you, and the right dosage. There is nothing to be scared about - you are making the right decision here

posted over 3 years ago
A MyDepressionTeam Member said:

@A MyDepressionTeam Member Yep, totally normal. I think anytime during that 4-week adjustment period is normal to feel a bit more crap. And yeah, situations can make it worse, of course!

When I started on them, my doc warned me about this. I told my partner to remind me that was the case if she saw me getting bad... and yeah, she did have to remind me. ;)

After the 4 weeks, I definitely noticed an uptick in mood (mostly, the anxiety lifting). I hope the same happens for you!

posted over 3 years ago
A MyDepressionTeam Member said:

@A MyDepressionTeam Member - my chemical make up didn't react as it should with cymbalta. I didn't have any changed affects. But, like I said, it wasn't for me. Does not mean it won't work for anybody else.

posted over 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in